Table of Contents Author Guidelines Submit a Manuscript
BioMed Research International
Volume 2017 (2017), Article ID 4304973, 7 pages
https://doi.org/10.1155/2017/4304973
Research Article

Antibiotic-Related Adverse Drug Reactions at a Tertiary Care Hospital in South Korea

1Department of Internal Medicine, Yonsei University College of Medicine, Seoul, Republic of Korea
2AIDS Research Institute, Yonsei University College of Medicine, Seoul, Republic of Korea
3Institute of Allergy, Yonsei University College of Medicine, Seoul, Republic of Korea

Correspondence should be addressed to Nam Su Ku; ca.shuy@9yobelims and Jung Won Park; ca.shuy@wjkrap

Received 16 October 2017; Accepted 19 November 2017; Published 31 December 2017

Academic Editor: Ronald E. Baynes

Copyright © 2017 In Young Jung et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. D. W. Bates, “Incidence of adverse drug events and potential adverse drug events. Implications for prevention. ADE Prevention Study Group,” Journal of the American Medical Association, vol. 274, no. 1, pp. 29–34. View at Publisher · View at Google Scholar
  2. D. C. Classen, “Adverse drug events in hospitalized patients. Excess length of stay, extra costs, and attributable mortality,” Journal of the American Medical Association, vol. 277, no. 4, pp. 301–306. View at Publisher · View at Google Scholar
  3. C. Lacoste-Roussillon, “Incidence of serious adverse drug reactions in general practice: A prospective study,” Clinical Pharmacology & Therapeutics, vol. 69, no. 6, pp. 458–462, 2001. View at Publisher · View at Google Scholar
  4. S. L. Chan, S. Jin, M. Loh, and L. R. Brunham, “Progress in understanding the genomic basis for adverse drug reactions: a comprehensive review and focus on the role of ethnicity,” Pharmacogenomics, vol. 16, no. 10, pp. 1161–1178, 2015. View at Publisher · View at Google Scholar
  5. E. Eliasson, “Ethnicity and adverse drug reactions,” BMJ, vol. 332, no. 7551, pp. 1163-1164, 2006. View at Publisher · View at Google Scholar
  6. M. Geer, P. Koul, S. Tanki, and M. Shah, “Frequency, types, severity, preventability and costs of Adverse Drug Reactions at a tertiary care hospital,” Journal of Pharmacological and Toxicological Methods, vol. 81, pp. 323–334, 2016. View at Publisher · View at Google Scholar
  7. J. A. Trubiano, K. A. Cairns, J. A. Evans et al., “The prevalence and impact of antimicrobial allergies and adverse drug reactions at an Australian tertiary centre,” BMC Infectious Diseases, vol. 15, no. 1, 2015. View at Publisher · View at Google Scholar
  8. S. Sharma, V. Khajuria, V. Mahajan, Z. Gillani, . Richa, and V. Tandon, “Adverse drug reactions profile of antimicrobials: A 3-year experience, from a tertiary care teaching hospital of India,” Indian Journal of Medical Microbiology, vol. 33, no. 3, p. 393, 2015. View at Publisher · View at Google Scholar
  9. A. K. Jha, G. J. Kuperman, E. Rittenberg, J. M. Teich, and D. W. Bates, “Identifying hospital admissions due to adverse drug events using a computer-based monitor,” Pharmacoepidemiology and Drug Safety, vol. 10, no. 2, pp. 113–119, 2001. View at Publisher · View at Google Scholar
  10. R. S. Evans, J. F. Lloyd, G. J. Stoddard, J. R. Nebeker, and M. H. Samore, “Risk Factors for Adverse Drug Events: A 10-Year Analysis,” Annals of Pharmacotherapy, vol. 39, no. 7-8, pp. 1161–1168, 2005. View at Publisher · View at Google Scholar
  11. M. Helling and J. Venulet, “Drug recording and classification by the WHO research centre for international monitoring of adverse reactions to drugs,” Methods of Information in Medicine, vol. 13, no. 3, pp. 169–178, 1974. View at Google Scholar
  12. I. R. Edwards and J. K. Aronson, “Adverse drug reactions: definitions, diagnosis, and management,” The Lancet, vol. 356, no. 9237, pp. 1255–1259, 2000. View at Publisher · View at Google Scholar · View at Scopus
  13. G. Ozcan, E. Aykac, Y. Kasap, N. T. Nemutlu, E. Sen, and N. D. Aydinkarahaliloglu, “Adverse Drug Reaction Reporting Pattern in Turkey: Analysis of the National Database in the Context of the First Pharmacovigilance Legislation,” Drugs - Real World Outcomes, vol. 3, no. 1, pp. 33–43, 2016. View at Publisher · View at Google Scholar
  14. W. H. Organization, WHO Collaborating Centre for Drug Statistics Methodology. Guidelines for ATC classification and DDD assignment, Oslo, Norway, 2017.
  15. J. Yoshida, Y. Harada, T. Kikuchi, I. Asano, T. Ueno, and N. Matsubara, “Does antimicrobial use density at the ward level influence monthly central line-associated bloodstream infection rates?” Infection and Drug Resistance, p. 331. View at Publisher · View at Google Scholar
  16. S. Murata, T. Mushino, H. Hosoi et al., “Real-time monitoring of antimicrobial use density to reduce antimicrobial resistance through the promotion of antimicrobial heterogeneity in a haematology/oncology unit,” Journal of Antimicrobial Chemotherapy, vol. 70, no. 9, pp. 2661–2664, 2015. View at Publisher · View at Google Scholar
  17. H. Kwon, S. Lee, S. Kim et al., “Spontaneously Reported Hepatic Adverse Drug Events in Korea: Multicenter Study,” Journal of Korean Medical Science, vol. 27, no. 3, p. 268, 2012. View at Publisher · View at Google Scholar
  18. Y. S. Shin, Y. Lee, Y. H. Choi et al., “Spontaneous reporting of adverse drug events by Korean regional pharmacovigilance centers,” Pharmacoepidemiology and Drug Safety, vol. 18, no. 10, pp. 910–915, 2009. View at Publisher · View at Google Scholar
  19. J. Lazarou, B. H. Pomeranz, and P. N. Corey, “Incidence of adverse drug reactions in hospitalized patients: a meta- analysis of prospective studies,” The Journal of the American Medical Association, vol. 279, no. 15, pp. 1200–1205, 1998. View at Publisher · View at Google Scholar · View at Scopus
  20. E. Macy and T. Poon K-Y, “Self-reported Antibiotic Allergy Incidence and Prevalence: Age and Sex Effects,” American Journal of Medicine, vol. 122, no. 8, pp. 778.e1–778.e7, 2009. View at Publisher · View at Google Scholar
  21. J. L. Basko-Plluska, J. P. Thyssen, and P. C. Schalock, “Cutaneous and systemic hypersensitivity reactions to metallic implants,” Dermatitis, vol. 22, no. 2, pp. 65–79, 2011. View at Publisher · View at Google Scholar · View at Scopus
  22. J. Lee, K. H. Park, H. J. Moon, Y. W. Lee, J. Park, and C. Hong, “Spontaneous Reporting of Adverse Drug Reactions through Electronic Submission from Regional Society Healthcare Professionals in Korea,” Yonsei Medical Journal, vol. 53, no. 5, p. 1022, 2012. View at Publisher · View at Google Scholar
  23. E. L. Maciel, L. M. Guidoni, and J. L. Favero, “Adverse effects of the new tuberculosis treatment regimen recommended by the Brazilian Ministry of Health,” Jornal Brasileiro de Pneumologia, vol. 36, pp. 232–238, 2010. View at Publisher · View at Google Scholar
  24. A. Farazi, M. Sofian, M. Jabbariasl, and S. Keshavarz, “Adverse Reactions to Antituberculosis Drugs in Iranian Tuberculosis Patients,” Tuberculosis Research and Treatment, vol. 2014, pp. 1–6, 2014. View at Publisher · View at Google Scholar
  25. K. Doshi, R. Yegnanarayan, and N. Gokhale, “A Retrospective Study of Drug Induced Cutaneous Adverse Reactions (CADR) in Patients Attending Tertiary Care Hospital,” Current Drug Safety, vol. 11, no. 999, pp. 1–1, 2016. View at Publisher · View at Google Scholar
  26. J. A. Trubiano, A. K. Aung, M. Nguyen et al., “A Comparative Analysis Between Antibiotic- and Nonantibiotic-Associated Delayed Cutaneous Adverse Drug Reactions,” The Journal of Allergy and Clinical Immunology: In Practice, vol. 4, no. 6, pp. 1187–1193, 2016. View at Publisher · View at Google Scholar
  27. M. A. Park, D. Matesic, P. J. Markus, and J. T. Li, “Female sex as a risk factor for penicillin allergy,” Annals of Allergy, Asthma & Immunology, vol. 99, no. 1, pp. 54–58, 2007. View at Publisher · View at Google Scholar
  28. C. Domecq, C. A. Naranjo, I. Ruiz, and U. Busto, “Sex-related variations in the frequency and characteristics of adverse drug reactions,” International Journal of Clinical Pharmacology, Therapy, and Toxicology, vol. 18, no. 8, pp. 362–366, 1980. View at Google Scholar